MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 04/17/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
A4): patient's weight unk.B7): other relevant history unk.D4): device lot number, expiration date unk.Partial udi populated.H3): the device was discarded, thus no investigation could be completed.H4): device manufacture date unk because lot number unk.H6): cardiac perforation and death are known risks of complication with use of the lld.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to non function.A spectranetics lead locking device (lld) was inserted into the rv lead to provide traction.Beginning with a spectranetics 14f glidelight laser sheath on the rv lead, progress stalled near the tricuspid valve due to lead on lead binding.Next, cook medical byrd polypropylene dilator sheaths were utilized on the rv lead, but were unsuccessful at advancement.Then, a spectranetics 13f tightrail rotating dilator sheath was used on the rv lead but stalled in the same area, so the decision was made to attempt extraction of the ra lead.An lld #2 was inserted into the ra lead to provide traction.Using the glidelight on the ra lead, progress stalled at the same lead on lead binding site near the tricuspid valve.Upsizing to a 16f glidelight, and focusing attention again on the rv lead, progress was made through the binding site to 2-3 cm from the lead tip, and the lead released and was removed.The 16f glidelight was then used on the ra lead, and was able to advance smoothly to the lead tip.Strong traction was applied with use of the lld ez, but the lead stayed attached and would not release.During traction, the patient's blood pressure dropped and an arrythmia was noted.Traction was applied multiple times, with the lead entering the distal tip of the glidelight 1-2 cm, but still would not release.However, after further traction was applied, the ra lead came free.A pericardial effusion was detected via transesophageal echocardiography (tee).Rescue efforts began, including pericardiocentesis and sternotomy, and an ra perforation was discovered.Despite rescue efforts, the patient did not survive.It was noted that the ra lead was heavily scarred into the right atrial appendage.This report captures the lld #2 providing traction to the ra lead when the perforation occurred, requiring intervention but resulting in death.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
D4): correction: removing primary di number from udi# field.The lot number was not provided, thus an entire udi# is unavailable.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
LLD #2 LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key19274578
Report Number3007284006-2024-00086
Device Sequence Number7649349
Product Code DRB
UDI-Device Identifier00813132023010
UDI-Public00813132023010
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number518-019
Device Catalogue Number518-019
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL BYRD POLYPROPYLENE DILATOR SHEATHS; SPECTRANETICS 13F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD IN RV LEAD; ST. JUDE MEDICAL 1699TC RA PACING LEAD; ST. JUDE MEDICAL 1888TC RV PACING LEAD
Outcome Attributed to Adverse Event Death; Life Threatening; Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite